MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 07/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, stenosis of the valve was noted nine and a half years after implant and the valve was replaced on an unknown date.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications a more comprehensive assessment, including pathological examination of the valve tissue, could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The abstract article, "trifecta bioprostheses: evaluation of the safety based on the study of degenerations according to the varc-3 classification", was reviewed.The research article is a retrospective single center experience to evaluate the intrinsic imputability of trifecta for dysfunction according to the varc-3 classification in patients implanted and to reassess their referencing in our center.Trifecta valve was the device associated with this study.The article concluded, the classification of failures according to varc-3 indicated the intrinsic imputability of the trifecta¿ bioprostheses regarding to the number of svd-type dysfunctions.Although this study has limitations, it shows the understatement of medical-devices-vigilance cases by the medical staff.[the primary author of this article is richez, ophelie, amiens-picardie university hospital, 1 rond-point du professeur christian cabrol, 80054 amiens, france, with email address of : richez.Ophelie@chu-amiens.Fr].It was reported that on (b)(6) 2012, a 25mm trifecta valve was successfully implanted in a patient with calcified aortic stenosis.On (b)(6) 2021, echocardiogram showed normal left ventricular ejection fraction (lvef), left ventricular hypertrophy (lvh) with subaortic septal bulge, stenotic degeneration of the aortic bioprosthetic and vmax (maximum voltage/velocity) between 3.6 and 4 m/s and mean gradient between 35 and 40.5 mmhg (more on long diastoles).Minimal im.Left pressures were not assessable.The right ventricle (rv) not dilated.No pericardial effusion.Vci not seen.On (b)(6) 2021, transthoracic echocardiogram (tte) showed stenosing degeneration of the aortic bioprosthesis was observed.Consultation with cardiologist was ordered.It was reported that on an unknown date, a non-abbott device was implanted in the patient.The patient status is unknown.No additional information was provided.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16780590
Report Number2135147-2023-01737
Device Sequence Number6671002
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2014
Device Model NumberTF-A
Device Catalogue NumberTF-25A
Device Lot Number3643411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexUnknown